One week ago today I took the fourth set of measurements since I stopped giving myself injections of testosterone. That means it has been eight weeks without.
There were a number of things going on with my body that got me looking into what might be going on. Low testosterone was the one thing my research was showing that could cause all of the things that were changing for me. Finding it really hard to build muscle was part of it. My chest is not only as firm as it had gotten when I quit, it has actually added some bulk to the measurements. My waist had been slowly going down but has come back up and increased a bit. My hips are almost the smallest they have been in the last five years. The measurement around my thigh has been bouncing around a bit but is smaller still and has changed shape a bit. It is much more firm than it had been. My upper arm is the biggest it has been and also is firm. I believe I built some muscle mass. In the eight weeks as the artificial testosterone worked out of my body and my levels have fallen, I’ve been able to pretty much maintain or slightly increase the muscle mass. I think that part of the effects will be better evaluated if I can maintain it for another eight weeks.
One of the other reasons for going on the therapy was my sleep patterns were a real mess. When I learned the high red blood cell count was causing similar problems I felt it wasn’t worth the cost or other problems. Now at more than eight weeks without my sleep patterns seem to be fine. My wife keeps telling me I should be getting eight hours, which I do from time to time, but I usually find seven to seven and a half works fine. I’ve been able to get that most nights. In fact, it has been easier than when the red cell count was high.
About fifteen years ago or so I had a bad infection in one arm that made it so my elbow will hurt more easily when I use it a lot. When I was getting the injections that pain seemed to go away. We did some fairly heavy work in the yard a few times and I didn’t feel that at all. Doing yard work recently has definitely been felt the next day.
I saw an ad for some herbal supplement that was supposedly the result of someone needing testosterone due to cancer or an injury but not liking the side effects. The supplement wasn’t to increase testosterone levels but to increase blood flow. Many of the benefits of testosterone were showing up for this person. Once I went on TRT I was feeling a high libido but ED was still showing up from time to time. Before ever seeing that ad I started taking an herbal that claimed to increase blood flow. ED is not the problem it had been but I don’t get the results I got from a free sample of Viagra my doctor gave me a few years back. I’m hoping the increased blood flow will have some of the other effects that ad mentioned that company’s herbal would cause. One problem with herbals is there is little or no testing of their claims.
One thing that was happening as the testosterone levels were falling was I started turning light headed far more easily. I think it was the result of my red blood cell count going high again. Yesterday my wife and I went for a ride on a high mountain highway near us that has just opened for the summer. We did some hiking to view some falls that sit above 9,000 ft. in elevation. We took some pictures from near the top of the pass above 10,000 ft. I noticed the lack of oxygen, yet never turned light headed. I’ve learned how to walk at those elevations but keep my breathing such that I don’t have problems. It was a real surprise then to be feeling dizzy and/or light headed at home that sits just a little above 4,500 ft. I think avoiding that alone will be worth quitting the injections. I noticed this when I paused the injections for a few weeks and thought I needed to get the injections going again. Now I’m convinced it was the high red blood cell count.
I was going to write this up over the weekend but received an email from my credit card company that the clinic had made another monthly charge. They had skipped a month and actually refunded a little over a month’s charge that had been paid but not used. I wanted to make sure they had that taken care of before I wrote this up, which they did based on a simple polite email. I’m not going to name the clinic as I can’t really endorse the way their system dealt with me, but I don’t see a reason to complain either. I’m just part of the small percentage of people their program doesn’t really fit.
If you are a man getting into the sexy senior citizen age, approaching 50 or already past that, and some of the problems associated with low T are showing up in your life, I would say find a reputable doctor to discuss the options with. My muscle gain in the few months wouldn’t have happened without doing exercise, but the testosterone helped it happen more quickly. My sleep patterns improved, but there are things I can do to help keep them good. The testosterone treatment just helped with a number of things. It seemed I ended up with all the unwanted side effects, other than male pattern baldness, that the doctor mentioned to me were possibilities. A couple of the effects were more pronounced than I expected.
If you are a senior in training. then I would recommend a good diet, good exercise, and enjoy life. Hopefully then you won’t notice the T levels dropping. I’m convinced good cardio health will mean good sexual health as you age. Good mental, emotional, and relationship health will mean good sexual health as you age. I’m convinced if you have problems with any of those you can deal with them at any age, but younger could mean the process is easier.